MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK

ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK
Model Number DRILL BIT FOR 3.5MM SWIVELOCK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11th december 2025, it was reported by an arthrex employee via email that for an ar-1678-05, drill bit for swivelock®, 3.5 mm, the drill piece snapped and broke off during drilling.This was detected during use in a brostrum + internal brace procedure on (b)(6) 2025.The procedure was completed successfully as they used a needle holder to remove the drill piece.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure is user error, including excessive force, misaligned insertion, prying or levering the device, and/or contact with another instrument during use, which resulted in breakage.Additionally, the device was manufactured in 2018; age-related wear may also have contributed to the failure.Directions for use - dfu-0023-eo revision 5 - instruments c.Validation repeated processing has minimal effect on these devices.End of life is normally determined by wear and damage due to repeated use and/or reprocessing.The user assumes liability and is responsible for the use of a damaged or dirty device.E.Inspection and maintenance 1.Arthrex non-sterile devices are precision medical devices and must be used and handled with care.Inspect the devices for damage prior to use, and at all stages of handling thereafter.If damage is detected, do not use the device prior to consulting the manufacturer for guidance.I.Cautions 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.7.Do not overstress the device or use device to pry tissue.The complaint allegation was not confirmed.No evidence of that failure was received.

Brand Name
DRILL BIT FOR 3.5MM SWIVELOCK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23934191
Report Number1220246-2025-05919
Device Sequence Number20236496
Product Code HTW
UDI-Device Identifier00888867020863
UDI-Public(01)00888867020863(11)180220(10)04511806
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT FOR 3.5MM SWIVELOCK
Device Catalogue NumberAR-1678-05
Device Lot Number04511806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown